MAUDE Adverse Event Report: STERILMED, INC. SOUNDSTAR ECO 8F DIAGNOSTIC ULTRASOUND CATHETER; CATHETER, ELECTRODE RECORDING

STERILMED, INC. SOUNDSTAR ECO 8F DIAGNOSTIC ULTRASOUND CATHETER; CATHETER, ELECTRODE RECORDING
Model Number R10439011
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/04/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation (afib) procedure with a reprocessed soundstar eco 8f diagnostic ultrasound catheter and when the catheter was removed from the packaging, there was some plastic melted onto the tip of the catheter.The package was opened during prep for the surgery while the patient was on the table.There was no physical damage, or any other issue observed on the package of the device.The catheter was replaced, and the procedure continued without further issues.There was no patient consequence.
 
Additional Manufacturer Narrative
The product analysis lab received the device for evaluation.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.This report is being submitted pursuant to the provisions of 21 cfr, part 4.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by sterilmed, inc., or its employees that the report constitutes an admission that the product, sterilmed, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's ref.No: (b)(4).
 
Additional Manufacturer Narrative
According to the information received, during an atrial fibrillation (afib) procedure, it was discovered that when the reprocessed soundstar eco 8f diagnostic ultrasound catheter (r10439011/2189460) was removed from the packaging there was some plastic melted onto the tip of the reprocessed catheter.The catheter was replaced, and the procedure continued without further issues.The device was returned to sterilmed for further evaluation.A non-sterile reprocessed soundstar eco 8f diagnostic ultrasound catheter was received contained in the decontamination pouch.Upon receiving the device, visual inspection was performed, and the transitional piece was found rolled-up, backwards, and stuck at the distal tip of the device.The serial number label was missing, and the physical mark on the device indicated that it had been reprocessed one (1) time.The distal end of the catheter was inspected under magnification, and the tip was found bent at the transition of the tip and the shaft.The transitional piece was dissected, and residues of the label was found.A manufacturing record evaluation was performed, and no non-conformances related to the reported complaint condition were identified.The issue reported regarding the plastic material was confirmed based on the findings mentioned above; however, it is suggested that the transitional piece and label tag could have been rolled-up during the removal of the catheter from its packaging.The bent condition on the tip of the catheter was not originally reported; however, there is no indication that the issue reported in the complaint is a result of a defect inherently related to the device.As part of sterilmed's quality process, all devices are manufactured, inspected, and released to approved specifications.Devices undergo 100% inspection at different points during the manufacturing process to prevent defective devices from leaving the facility.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.No: (b)(4).

Brand Name
SOUNDSTAR ECO 8F DIAGNOSTIC ULTRASOUND CATHETER
Common Device Name
CATHETER, ELECTRODE RECORDING
Manufacturer (Section D)
STERILMED, INC.
5010 cheshire parkway
ste 2
plymouth MN 55446
Manufacturer (Section G)
STERILMED, INC.
5010 cheshire parkway
ste 2
plymouth MN 55446
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
303552-6892
MDR Report Key17020700
Report Number2134070-2023-00017
Device Sequence Number7150912
Product Code OWQ
UDI-Device Identifier10888551045087
UDI-Public10888551045087
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/20/2024
Device Model NumberR10439011
Device Catalogue NumberR10439011
Device Lot Number2189460
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/30/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/04/2023
Supplement Date Received by Manufacturer06/29/2023
Initial Report FDA Received Date05/30/2023
Supplement Report FDA Received Date07/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown